Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Stephen P. Shipman, Visiting Assistant Professor

Stephen P. Shipman

Please note: Stephen has left the Mathematics department at Duke University; some info here might not be up to date.

Contact Info:
Office Location:  133 Physics Bldg
Office Phone:  (919) 660-2816
Email Address: send me a message
Web Page:  http://www.math.duke.edu/~shipman

Education:

B. S. Mathematics (Magna cum Laude), University of Arizona, 1990 Ph. D. Mathematics, University of Arizona, 1997
Research Interests: Partial Differential Equations / Electromagnetics

Electromagnetic waves in photonic crystals. Singular limits of integrable systems, continuum limits, inverse spectral theory

Recent Publications

  1. Stephen P. Shipman, Stephanos Venakides, Electromagnetic Bound States, Resonances, and Transmission Anomalies in Photonic Crystal Slabs, Submitted to SIAM J. Appl. Math. [pdf]
  2. Stephen P. Shipman, The Spectral Transform in the Semiclassical Limit of a Finite Discrete NLS Chain, Physica D: Nonlinear Phenomena, Vol. 162, Nos 1-2 (2002), 95-129 [physd]  [abs]
  3. M. Haider, S. Shipman, S. Venakides, Boundary Integral Calculations of Photonic Bandgaps and Resonances for 2-D Lattices with Circular Dielectrics, SIAM J. Appl. Math. (Accepted, 0) [pdf]  [abs]
  4. Stephen P. Shipman, WKB Analysis in the Semiclassical Limit of a Discrete NLS System, IMA Proceedings, 2000  [abs]
  5. Stephen P Shipman, Modulated Waves in a Semiclassical Continuum Limit of an Integrable NLS Chain, Communications on Pure and Applied Mathematics, Vol. LIII, No. 2 [ps]  [abs]

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320